On closed leaves of foliations, multisections and stable commutator lengths

Jonathan Bowden

Research output: Contribution to journalArticleResearchpeer-review

3 Citations (Scopus)

Abstract

We give examples of foliations that answer two questions posed by Mitsumatsu and Vogt about the genus minimizing properties of closed leaves of 2-dimensional foliations on 4-manifolds. By studying stable commutator lengths in certain stable mapping class groups, we also answer an asymptotic version of another question of theirs concerning bounds on self-intersection numbers of multisections in surface bundles.

Original languageEnglish
Pages (from-to)491-509
Number of pages19
JournalJournal of Topology and Analysis
Volume3
Issue number4
DOIs
Publication statusPublished - Dec 2011
Externally publishedYes

Keywords

  • bounded cohomology
  • characteristic class
  • Foliation
  • mapping class group
  • stable commutator length

Cite this